Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2022, 6:58 AM CDT for 4 counties in Mississippi. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 6:58 AM CDT (11:58 UTC)
- Expired
- Apr 5, 2022, 8:30 AM CDT
- In force
- 92 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 3:18 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 12.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:56 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 5, 6:56 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Jackson MS 656 AM CDT Tue Apr 5 2022 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY THROUGH EARLY THIS AFTERNOON... .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Showers and thunderstorms currently moving across the area this morning. A mix of VFR/MVFR/IFR conditions prevail at sites and expect this to continue over the next few hours. Expect most sites to become VFR after 20-21Z. /15/ && .DISCUSSION... Today and Tonight: The primary concern in the short-term is for severe weather including damaging wind gusts, large hail (already received reports of 1.5 to 2 inch hail), and possible tornadoes. A look at the regional radar mosaic shows the features driving the severe weather risk pretty clearly early this morning. A lifting warm front separates an air mass with sub-50-degree dew points and the warm, moist Gulf air with dew points pushing 65-70 degrees. Storms along this moisture boundary have been severe, with large hail reported in several locations. To the west - across southern Arkansas and northwest Louisiana, a bowed out MCS will race east across the forecast area through early this afternoon. This line has the potential for damaging wind gusts and tornadoes where wind shear is favorably aligned with the storm motions. As the morning progresses, this line will encounter a shear profile with effective storm-relative helicity of 300-400 m2/s2. Storms along the line (or any well-aligned clusters east of the line) could quickly produce tornadoes as we head through the morning. The threat for severe weather should decrease by the afternoon as the line races through, but some chance for storms producing heavy rain may linger across the far south through the afternoon as the southern portion of the line loses steam and becomes parallel to the mean flow aloft. Localized flooding is possible from heavy rain rates or where multiple storms move across an area. The weather should clear out this evening, but without a front passing through the area, temperatures should remain mild heading into tomorrow. The rest of this week into the weekend: We're still watching tomorrow for a conditional severe weather threat. The expectation is that today's squall line should overturn the atmosphere with limited recovery before tomorrow. A cold front moving into the region could, however, cause enough lift to tap into steeper lapse rates aloft see some thunderstorms develop. Thunderstorm chances will be greatest across the southeastern half of the area, which aligns with the position of the front by about mid-day tomorrow. For now will keep a "Marginal Risk" for severe storms in the Hazardous Weather Outlook text and graphics for tomorrow. A broad upper-level low pressure system will slowly move east across the country through the weekend, keeping temperatures cooler and weather drier across our region. Thursday and Friday could be breezy, and Friday night or Saturday night could see a chance for some frost in the colder northeastern Mississippi hills. Early next week: The next upper-level trough is expected to begin taking shape late in the weekend over the western CONUS, and by Monday/Tuesday, rain chances begin to return to our area as shortwaves eject to the east and interact with returning Gulf moisture. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 65 80 46 / 99 6 56 15 Meridian 79 65 84 47 / 100 17 48 35 Vicksburg 82 66 78 46 / 79 5 43 8 Hattiesburg 81 68 84 50 / 100 22 46 27 Natchez 81 66 81 46 / 87 5 35 9 Greenville 77 64 72 46 / 78 6 34 8 Greenwood 77 65 75 45 / 90 5 44 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Apr 4, 4:50 PM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 450 PM CDT Mon Apr 4 2022 ARZ074-LAZ007>009-015-016-023>026-MSZ040>066-072>074-052200- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 450 PM CDT Mon Apr 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Tuesday FLOODING THREAT...Limited TIMING...Tonight through Tuesday Thunderstorms will move across the entire area from late tonight through early Tuesday afternoon. Severe thunderstorms are likely, with damaging wind gusts up to 80mph and a few tornadoes possible. Please reference the graphics for more specific timing. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Tuesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The severe weather threat Tuesday morning will begin to diminish into Tuesday afternoon. There could be a threat for additional storms and severe weather possible Wednesday afternoon, especially over eastern Mississippi. Damaging wind gusts and hail of quarter to golf ball size are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday and Wednesday through Wednesday night. ARZ075-MSZ018-019-025>039-052200- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee- 450 PM CDT Mon Apr 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Tuesday FLOODING THREAT...Limited TIMING...Tonight through Tuesday Thunderstorms will move across the entire area from late tonight through early Tuesday afternoon. Severe thunderstorms, with damaging wind gusts of 60 to 70 mph, are possible. A tornado cannot be ruled out. Please reference the graphics for more specific timing. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Tuesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The severe weather threat Tuesday morning will begin to diminish into Tuesday afternoon. There could be a threat for additional storms and severe weather possible Wednesday afternoon, especially over eastern Mississippi. Damaging wind gusts and hail of quarter to golf ball size are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday and Wednesday through Wednesday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 5, 4:53 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 AM CDT Tue Apr 5 2022
MSZ043-048-051045-
Hinds MS-Madison MS-
453 AM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central Hinds
and Madison Counties through 545 AM CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 11 miles north of Clinton, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Flora and Pocahontas around 500 AM CDT.
Annandale around 510 AM CDT.
Canton and Gluckstadt around 515 AM CDT.
Way around 525 AM CDT.
Sharon around 530 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CDT for central
Mississippi.
&&
LAT...LON 3258 8986 3257 8987 3256 8989 3251 8993
3236 9044 3252 9051 3254 9047 3257 9045
3258 9042 3258 9040 3261 9035 3261 9034
3263 9032 3267 9024 3267 9020 3269 9014
3270 9013 3270 9010 3276 9004 3279 8996
TIME...MOT...LOC 0952Z 247DEG 43KT 3249 9040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBLocal storm report, Apr 5, 5:56 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 2 SSW FANNIN 32.39N 89.97W
04/05/2022 M1.50 INCH RANKIN MS PUBLIC
HAIL MEASURED AT 1.50 INCHES FELL NEAR THE
INTERSECTION OF HWY 471 AND SPILLWAY RD.
REPORT WITH PICTURE RELAYED VIA TWITTER.
&&
19Local storm report, Apr 5, 6:10 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 2 SSW FANNIN 32.39N 89.97W
04/05/2022 E1.75 INCH RANKIN MS BROADCAST MEDIA
HAIL TO THE SIZE OF GOLF BALLS FELL IN THE
BAY POINTE NEIGHBORHOOD. REPORT WITH PICTURE
RELAYED VIA TWITTER.
&&
19Local storm report, Apr 5, 6:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 2 S FANNIN 32.39N 89.96W
04/05/2022 E1.50 INCH RANKIN MS PUBLIC
PING PONG BALL SIZED HAIL.
&&
KPLocal storm report, Apr 5, 6:51 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM TSTM WND DMG 5 SW FOREST HILL 32.22N 90.35W
04/05/2022 HINDS MS EMERGENCY MNGR
TREE DOWN WITH POWER LINES BLOCKING ONE LANE
OF TRAFFIC ON SPRINGRIDGE RD NEAR BIG CREEK
RD.
&&
19Local storm report, Apr 5, 6:58 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND DMG 3 W BYRAM 32.18N 90.30W
04/05/2022 HINDS MS EMERGENCY MNGR
TREE DOWN ON POWER LINES ON GARY RD NEAR RED
OAK COVE.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:59 AM CDT | Special Weather Statement | JAN | Issaquena | 46 min |
| Apr 5, 2:37 AM CDT | Special Weather Statement | JAN | Rankin | 53 min |
| Apr 5, 2:46 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 59 min |
| Apr 5, 3:12 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 63 min |
| Apr 5, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 42 min |
| Apr 5, 3:57 AM CDT | Special Weather Statement | JAN | Clarke | 63 min |
| Apr 5, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 20 min |
| Apr 5, 4:38 AM CDT | Special Weather Statement | JAN | Webster | 52 min |
| Apr 5, 4:50 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Webster | 31 min |
| Apr 5, 4:53 AM CDT | Special Weather Statement | JAN | Madison | 52 min |
| Apr 5, 5:06 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 22 min |
| Apr 5, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 61 min |
| Apr 5, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 43 min |
| Apr 5, 5:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott, Smith | 80 min |
| Apr 5, 6:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 60 min |
| Apr 5, 6:06 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 17 min |
| Apr 5, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 17 min |
| Apr 5, 6:40 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 65 min |
| Apr 5, 6:47 AM CDT | Tornado Warning | JAN | Scott, Smith | 28 min |
| Apr 5, 6:51 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln and 1 more | 4 hr |
| Apr 5, 7:02 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 43 min |
| Apr 5, 7:05 AM CDT | Tornado Warning | JAN | Newton | 27 min |
| Apr 5, 7:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 55 min |
| Apr 5, 7:31 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Apr 5, 7:36 AM CDT | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 3 hr |
| Apr 5, 7:44 AM CDT | Tornado Warning | JAN | Lauderdale | 46 min |
| Apr 5, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 5, 8:15 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 5, 9:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| Apr 5, 9:56 AM CDT | River Flood Warning | JAN | Leake | 24 hr |
| Apr 5, 9:58 AM CDT | River Flood Warning | JAN | Yazoo | 11 hr |
| Apr 5, 2:59 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Apr 5, 12:54 AM CDT | Special Weather Statement | JAN | Richland, West Carroll | 51 min |
| Apr 5, 1:32 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 58 min |
| Apr 5, 3:52 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 53 min |
| Apr 5, 4:30 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas, West Carroll | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.